MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An olympus representative reported to olympus, on behalf of the customer, that the impermeable tip of the single use guide sheath fell off into the patient's peripheral bronchi during bronchial endoscopy.The physician attempted to retrieve it but was unable to do so as it had fallen into the peripheral end.The procedure was completed using the same device.There was no further intervention, and the patient was discharged as scheduled with a plan for fluoroscopy checks about once a week.The patient was also scheduled for lung resection for lung cancer with the intention to remove the fallen tip at that time.The patient currently had no particular issues from the incident.
 
Additional Manufacturer Narrative
The suspect device has been returned to olympus for evaluation.The evaluation has not been completed at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the reported complaint was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, although the root cause could not be determined, the reported incident likely occurred due to the following mechanism: when the inductor was inserted, the tip of the inductor was in a bent state.The inductor joint was caught on the x-ray opaque tip.The actuator was moved forward and backward while the joint of the inductor was caught by the x-ray opaque tip, and the guide sheath was pulled in the pulling direction.The x-ray opaque tip was pushed and pulled while being caught by the inductor, and the position of the x-ray opaque tip was displaced.¿ since the x-ray opaque tip was slanted with respect to the tube, when the inductor was projected, it was caught by the x-ray opaque tip and fell off.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿when inserting a treatment tool or ultrasonic probe into the guide sheath outside the endoscope, when inserting a treatment tool or ultrasonic probe into the guide sheath inserted into the endoscope, when inserting the treatment tool or ultrasonic probe into the guide sheath when moving the probe back and forth, and when pulling out the treatment tool or ultrasonic probe from the guide sheath, keep the tip of the inducer straight in the case of the inducer, and close the cup of the biopsy forceps in the case of the biopsy forceps.In the case of a biopsy brush, pull the brush part into the tube and do it slowly.If you feel any abnormal catch or resistance, do not stick out the treatment tool or ultrasonic probe from the tip of the guide sheath, and stop using it immediately.[the x-ray opaque tip of the guide sheath may be misaligned or fall off.]¿ ¿when using a guide sheath, do not apply a strong angle to the endoscope.If the resistance is high and it is difficult to insert the ultrasonic probe or treatment tool inserted into the guide sheath and the guide sheath into the endoscope or pull it out from the endoscope, the ultrasonic probe or treatment tool cannot be pulled out from the guide sheath.If so, return the endoscope angle to the point where it can be inserted and removed without difficulty.If it still does not pull out, pull the guide sheath, ultrasound probe or procedure, and endoscope together from the patient.[the x-ray opaque tip of the guide sheath may be misaligned or fall off.Alternatively, other damage to the equipment may occur.]¿ ¿when inserting an ultrasonic probe or treatment tool into the guide sheath inserted into the endoscope, slowly move the guide sheath within the field of view of the endoscope or under fluoroscopy and insert the x-ray opaque tip inside the guide sheath.Insert after confirming that there are no abnormalities such as misalignment or dislocation.If any abnormality is suspected, discontinue use.¿ ¿after the guide sheath is pulled out from the endoscope, the tube buckles or tears in the guide sheath, the position of the x-ray opaque tip shifts, and the tip falls off regardless of whether or not the guide sheath is reinserted into the endoscope.Make sure that there are no abnormalities such as.Do not use it if any abnormality is suspected.If the x-ray opaque chip has fallen off, and if it has fallen into the body, check that it has not fallen into the body.¿ ¿when inserting the treatment tool into the guide sheath, do not force it if there is significant resistance.Also, do not insert the biopsy forceps with the cup open or with the brush part of the biopsy brush protruding from the tube.It may cause damage to the endoscope and this product.¿ this supplemental report includes a correction to g2 to provide information that was inadvertently not included in the initial medwatch.Also, an update has been made to h3.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16624156
Report Number9614641-2023-00436
Device Sequence Number5269089
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-201
Device Lot Number28K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age75 YR
Patient SexFemale